Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 14, 2015, 3:44 AM HST for 4 counties in Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 3:44 AM HST (13:44 UTC)
- Expired
- Nov 14, 2015, 3:54 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWHW70 PHFO 141344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST SAT NOV 14 2015 ...WIND ADVISORY FOR ALL ISLANDS THROUGH 6 AM SUNDAY... .STRONG HIGH PRESSURE BUILDING FAR NORTH OF THE ISLANDS WILL BRING STRONG AND GUSTY TRADE WINDS TODAY AND TONIGHT. HIZ001>028-150245- /O.NEW.PHFO.WI.Y.0025.151114T1344Z-151115T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 344 AM HST SAT NOV 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. * TIMING...THROUGH TONIGHT. * WINDS...NORTHEAST TO EAST 20 TO 35 MPH...WITH GUSTS TO 50 MPH. LOCALIZED GUSTY WINDS WILL BE STRONGEST OVER RIDGE TOPS AND TO THE WEST OF TERRAIN...AND ARE NOT EXPECTED TO AFFECT THE HILO AREA. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. HIKERS MAY WANT TO POSTPONE PLANS THAT WOULD TAKE THEM INTO MOUNTAINOUS TERRAIN WHERE WINDS WILL BE ESPECIALLY GUSTY. && $$ BIRCHARD
1 follow-up statement
561 WWHW70 PHFO 150154 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 PM HST SAT NOV 14 2015 HIZ001>028-150300- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-151115T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 354 PM HST SAT NOV 14 2015 ...WIND ADVISORY IS CANCELLED... BREEZY CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT AND SUNDAY...BUT ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. THEREFORE...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:00 PM HST, 6 hours 44 minutes earlier.
Area forecast discussion, Nov 13, 9:00 PM HST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST FRI NOV 13 2015 CORRECTED WATCHES/WARNINGS/ADVISORIES .SYNOPSIS... WINDY AND WET TRADE WIND WEATHER WILL PREVAIL THIS WEEKEND...WITH LIGHTER WINDS AND FEWER SHOWERS EXPECTED EARLY NEXT WEEK. THE LIGHT EAST TO SOUTHEAST WINDS FROM MONDAY THROUGH WEDNESDAY WILL GIVE WAY TO SLIGHTLY STRONGER TRADE WINDS FROM THURSDAY INTO NEXT WEEKEND...WITH INCREASED SHOWERS POSSIBLE AGAIN BY THURSDAY. && .DISCUSSION... CURRENTLY...AN E TO W ORIENTED SURFACE RIDGE ABOUT 800 MILES N OF THE ISLANDS CONTAINS A PAIR OF HIGH CELLS THAT HAVE A CENTRAL PRESSURE NEAR 1027 MB...BUT A STRONGER HIGH ABOUT 1600 MILES NNW OF THE ISLANDS IS IN THE PROCESS OF BUILDING N OF THIS RIDGE. THE ASSOCIATED PRESSURE GRADIENT OVER THE ISLANDS IS SUPPORTING LOCALLY STRONG TRADE WIND. WATER VAPOR IMAGERY REVEALS AN E-W ORIENTED TROUGH ALOFT JUST TO THE N AND NE OF THE ISLAND CHAIN THAT IS DRIFTING SLOWLY SOUTHWARD. AFTERNOON SOUNDINGS SHOWED THE EFFECTS OF THE TROUGH...AS A FAIRLY UNSTABLE AND MOIST PROFILE IS SEEN IN THE LOWEST 15 TO 20 THOUSAND FEET OF THE ISLAND ATMOSPHERE. WITH THE STRONG TRADE WINDS BLOWING OVER NEARBY OCEAN WATERS THAT REMAIN NEARLY 2 DEGREES CELSIUS /ABOUT 4 DEGREES F/ WARMER THAN NORMAL... AND COOL TEMPERATURES ALOFT OVER THE CHAIN...RADAR SHOWS NUMEROUS SHOWERS MOVING OVER THE ISLANDS...WHILE THE OROGRAPHY OF THE ISLANDS IS ALSO DRIVING CLOUD AND SHOWER FORMATION. MAXIMUM 24-HOUR RAINFALL TOTALS ARE OVER 7 INCHES OVER WINDWARD BIG ISLAND...AND WITH PERSISTENT RAINFALL ELSEWHERE STATEWIDE...STREAMS ARE RUNNING AT ELEVATED LEVELS. THE INTERACTION BETWEEN TERRAIN AND THE TRADES IS ALSO BRINGING MOISTURE TO THE SUMMITS AND UPPER SLOPES OF THE BIG ISLAND...WHERE TEMPERATURES ARE COLD ENOUGH TO ALLOW FREEZING RAIN AND SHOW SHOWERS TO DEVELOP...AND A WINTER STORM WARNING IS IN EFFECT THROUGH NOON SATURDAY DUE TO ICE ACCUMULATIONS LEADING TO HAZARDOUS CONDITIONS. THE NEW HIGH BUILDING FAR N AND NE OF THE ISLANDS OVER THE WEEKEND WILL MOVE RATHER QUICKLY TOWARD THE ESE INTO EARLY NEXT WEEK. THUS...THE EXPECTATION IS THAT TRADE WINDS WILL RATCHET UP A NOTCH OVER THE NEXT 12 TO 36 HOURS...THEN GRADUALLY DIMINISH EARLY NEXT WEEK AS THE HIGH TAKES UP RESIDENCE IN THE DISTANT NE PACIFIC. WITH WINDS ON THE INCREASE...WINDIER ISLAND LOCATIONS MAY BE REQUIRE A WIND ADVISORY ON SATURDAY AND SUNDAY. WILL MONITOR OVERNIGHT TRENDS BEFORE ISSUING. WITH THE TROUGH IN THE MID- AND UPPER-LEVELS REMAINING IN PLACE THROUGH THE WEEKEND...THE ISLAND ATMOSPHERE WILL CONTINUE TO BE MODERATELY UNSTABLE...AND SHOWERS WILL CONTINUE TO PEPPER ISLAND SKIES...BOTH WINDWARD AND LEEWARD...EXCEPT FOR LEEWARD BIG ISLAND...WHERE CLOUDS AND SHOWERS WILL FAVOR AFTERNOON HOURS. GFS GUIDANCE INDICATES BANDS OF SHOWERS STREAMING OVER THE ISLANDS FROM THE ENE THROUGH SUNDAY. LOCAL WINDS ARE EXPECTED TO DIMINISH AND VEER TOWARD THE SE BEGINNING EARLY WEEK. THIS IS PARTIALLY DUE TO THE HIGH MOVING FAR NE OF THE AREA...BUT MORE DUE TO THE APPROACH OF A COLD FRONT THAT WILL PUSH THE RIDGE ASSOCIATED WITH THE HIGH SOUTHWARD TO A LOCATION ABOUT 150 TO 200 MILES N OF KAUAI ON MONDAY...WHERE IT WILL REMAIN IN PLACE UNTIL EARLY WEDNESDAY. WINDS ON THE W END OF THE ISLAND CHAIN WILL VEER TO THE SE AND WEAKEN SIGNIFICANTLY WHILE MODERATE E TRADE WINDS PREVAIL NEAR THE BIG ISLAND. A RIDGE BUILDING OVER THE ISLANDS SHOULD COMBINE WITH THE REDUCED WINDS TO LEAD TO A MUCH DRIER WEATHER REGIME THAN THE CURRENT ONE...AT LEAST FOR THE FIRST HALF OF NEXT WEEK. THE POWERFUL LOW THAT SPAWNS THE APPROACHING COLD FRONT WILL LIFT NE QUICKLY EARLY NEXT WEEK...LEAVING THE STALLED BOUNDARY W OF THE ISLANDS...AND ALLOWING THE NORTHWARD-MOVING RIDGE TO BRING INCREASING TRADE WINDS TO THE ISLANDS BY MID- TO LATE-WEEK. MOISTURE MOVING IN FROM SE OF THE ISLAND CHAIN MAY LEAD TO INCREASED SHOWERS FOR THE SECOND HALF OF THE WEEK...AND NEXT WEEKEND. && .AVIATION... AIRMET TANGO WILL REMAIN POSTED FOR LOW LEVEL TURB SOUTH THROUGH WEST OF THE MOUNTAINS FOR ALL ISLANDS AT LEAST THROUGH EARLY SATURDAY AS THE STRONG TRADE WINDS ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. ENHANCED MOISTURE AROUND THE STATE WILL CONTINUE TO PROVIDE MORE PASSING SHOWERS TO THE AREA THROUGH EARLY SATURDAY MORNING. MUCH OF THE CLOUDS AND SHOWERS WILL FOCUS ALONG WINDWARD AND MOUNTAIN AREAS...AND THE WINDS ARE STRONG ENOUGH TO CARRY SOME OF THESE CLOUDS AND SHOWERS TO THE LEE AREAS OF THE SMALLER ISLANDS AS WELL. SHOWERS WILL LIKELY BRING MVFR AND EVEN IFR CONDITIONS MAINLY FOR THE WINDWARD SITES. AIRMET SIERRA FOR MOUNTAIN OBSC CONTINUES FOR NORTH THROUGH EAST SECTIONS ON THE BIG ISLAND...AND NOW ALSO INCLUDES NORTH THROUGH EAST SECTIONS ON MAUI...MOLOKAI AND OAHU. THE COVERAGE OF THIS AIRMET MAY YET NEED TO BE EXPANDED TO INCLUDE KAUAI LATER. AIRMET TANGO FOR TEMPO MODERATE TURB BETWEEN FL280/400 CONTINUES OVER THE AREA DUE TO THE PRESENT OF AN UPPER LEVEL JET. MODEL GUIDANCE STILL SUGGESTS THE THREAT FOR TURB TO SHIFT EAST OVERNIGHT. && .MARINE... STRONG HIGH PRESSURE BUILDING FAR N OF THE ISLANDS WILL MAINTAIN STRONG TO NEAR GALE FORCE TRADE WINDS THROUGH THE WEEKEND. AS A RESULT...A SMALL CRAFT ADVISORY /SCA/ IS IN EFFECT FOR ALL WATERS THROUGH SUNDAY EVENING. WITH WINDS ACCELERATED THROUGH THE ALENUIHAHA CHANNEL...A GALE WARNING IS IN EFFECT BEGINNING SATURDAY MORNING AND CONTINUING THROUGH SUNDAY EVENING. LOCAL WINDS WILL DIMINISH EARLY NEXT WEEK AS A COLD FRONT BEGINS TO APPROACH FROM THE W...THUS LIKELY ALLOWING THE AREA COVERED BY THE SCA TO BE REDUCED. WITH STRONG TRADE WINDS REMAINING IN PLACE JUST E OF THE ISLANDS...SHORT- PERIOD E SWELLS WILL BE A LITTLE SLOWER IN DIMINISHING. FOR NOW...SHORT-PERIOD WIND WAVES AND A SLIGHTLY LONGER PERIOD E SWELL ARE COMBINING TO BRING ROUGH AND ELEVATED SURF TO E FACING SHORES OF MOST ISLANDS...WHERE A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH SUNDAY. THE ADVISORY MAY NEED TO BE EXTENDED AS TRADE WINDS WILL REMAIN ELEVATED TO E OF THE ISLAND CHAIN NEXT WEEK. OTHERWISE NO OTHER SIGNIFICANT SWELLS ARE EXPECTED UNTIL A LONG- PERIOD NORTHWEST SWELL ARRIVES ON TUESDAY...PEAKS WEDNESDAY AND DIMINISHES THURSDAY. PEAK SURF HEIGHTS ARE EXPECTED TO BE NEAR ADVISORY LEVELS ALONG EXPOSED N AND W FACING SHORES. WITH TRADE WIND SWELLS FROM THE E CONTINUING TO ARRIVE...COMBINED SEAS MAY EXCEED 10 FEET IN EXPOSED MARINE ZONES AT THE PEAK OF THE SWELL...THUS REQUIRING A SCA. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALENUIHAHA CHANNEL. GALE WARNING FROM 6 AM SATURDAY TO 6 PM HST SUNDAY FOR ALENUIHAHA CHANNEL. WINTER STORM WARNING UNTIL NOON HST SATURDAY FOR BIG ISLAND SUMMITS. && PUBLIC/MARINE...BIRCHARD AVIATION...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:30 PM HST | Gale Warning | HFO | 48 hr | |
| Nov 13, 6:53 PM HST | Winter Storm Warning | HFO | Hawaii | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.